MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; DIRECT TESTING/SEROLOGY

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; DIRECT TESTING/SEROLOGY
Catalog Number 446255
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: investigation summary: bd molecular quality previously investigated an end user, affirm atts glass user injury (finger puncture) during dispense of specimen at an affirm testing facility.It was confirmed that the end user found glass in the specimen collection tube.Quality investigation required review of the affirm atts package insert and affirm collection poster.Per review of the affirm package insert & collection poster, it was determined that the affirm collection site was not following the affirm atts package insert or affirm collection poster instructions.The collection site was crushing the atts glass ampule (as instructed), opening the atts cap and pouring the glass into the affirm sample collection tube (not instructed).The affirm package insert and affirm collection poster does not instruct collection sites to open the atts vial and pour the glass into the collection tube.Bd has completed an update to the affirm collection poster to provide further clarification on the instructions of use with affirm atts.Bd molecular quality will continue to closely monitor for trends associated with affirm atts glass injury.Investigation conclusion: not confirmed.Customer education issue.Root cause description: off-label use.
 
Event or Problem Description
It was reported that a technician experienced a puncture from glass from a bd affirm¿ vpiii ambient temperature transport system during the filtering step of the process.

Brand Name
BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM
Common Device Name
DIRECT TESTING/SEROLOGY
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7183459
Report Number9610847-2017-00240
Device Sequence Number1044251
Product Code LIO
UDI-Device Identifier00382904462550
UDI-Public00382904462550
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K920536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/24/2018
Device Catalogue Number446255
Device Lot Number7243600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;